I am a 61 yr old male who had radiation iodine treatment about 28 years ago to kill my thyroid because i had hyperthyroidism I have been on synthroid since i have been having trouble with heat intolerance for the last 6 or 7 yrs...if i am out in the heat,i get severe headaches. the veins in my head protrude,especially on the left side...i get dizzy,the vein on the left side of my head really hurts. the only relief i get is to apply cold packs and take excedrin. the heat problem has been going on for several years but seems to be getting worse .I have been to several doctors and have had mri and mra, treadmill, bloodwork etc...all seems normal,,,i looked at my blood work for several years and even though the numbers are in range , my tsh is on the low side and my t3 uptake is on the high side...my research in indicates that i may be taking to much synthroid or that the synthroid itself may cause heat intolerance..no doctor has ever told me that.also i have researched info on taking amour instead of synthroid..pleas help if you can
Hello and welcome to justanswer!Do you have some weight loss?Fatigue?nervousness, headache etc.?
are you an endocrinologist
Hi You can decrease the synthroid a little and repeat the tsh and ft4 and see if you fell better
of course i know i can do that ,,my real question is about the heat intolreance, bulging veins in the head and dizziness ,when i get in the heat and could it be a reaction to the synthroid,,,if so, how do you feel about Armour as an option...this is what i am really asking
armour is not a good idea. It varies no one recommends armour any more.Maybe try a different synthroid or generic and see if it makes a difference.
on last question before i accept...have you experienced or heard of extreme heat intolerance associated with synthroid..
Yes if you are chemically hyperthyroid. That means you are taking too much synthroidso your body is acting as if it is hyperthyroid. SYnthroid is your bodies thermostat.Too much and your thermostat goes higher and higher.
fellow american college of physicians hospitalist